| Model Number |
EGIAUXL |
| Medical Device Problem Codes |
Break (1069); Misfire (2532)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
01/27/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egiauxl,egiauxl endogia ultra univ xl stapler, (lot number: p4a0996) sigtrsb60amt, sigtrsb60amt 60mm med thk reinforced rel, (lot number: n3c0810y) sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel, (lot number: n5j1450y) sigtrsb60amt, sigtrsb60amt 60mm med thk reinforced rel, (lot number: n3c0810y) sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel, (lot number: n5j1450y) sigtrsb60axt, sigtrsb60axt 60mm xtr thk reinforced rel, (lot number: n5j1450y) egia45amt, egia45amt egia 45 artic med thick sulu, (lot number: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic sleeve gastrectomy, the handles reportedly broke and cracked.The surgeon attempted multiple reloads and went from purple to black on the antrum of the stomach, yet the surgeon could not fire through one area of the stomach; it was partially fired.After multiple attempts, the surgeon moved lateral and completed the sleeve with no issues.The surgeon oversewed the staple line at the area.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument firing knobs were retracted.Functional testing found that during the firing cycle, a skip was audible in the firing stroke.An access hole was cut into the instrument body for visualization of the firing rack.Sheared teeth were visible on the firing rack.It was reported that the device did not fire completely and the handle was broken.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur in any of the following circumstances, firing over tissue that is beyond the recommended thickness range.Firing with an obstacle incorporated in the jaws.Attempting to fire a reload that is in interlock.In each circumstance, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly, and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.When using the stapler more than once during a single surgical procedure, be sure to remove the empty endo gia¿ single use reload and load a new one.A safety interlock is provided that prevents an empty single use reload from being fired a second time.Do not attempt to override the safety interlock.Overriding the safety interlock will cause device malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.